Tennessee, 2004Flash Flooding and Hail in Tennessee, May 30 to 31, 2004
May 30 to 31, 2004 · NWS OHX · 53 events in 25 counties and zones
42 thunderstorm wind, 4 flash flood, 3 hail, 3 lightning, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $574,000
- Crop damage
- None recorded
- Events
- 53
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 30, 7:50 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, May 30, 7:50 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SUN MAY 30 2004
.DISCUSSION...
TONIGHT...SEVERE WEATHER IS BEARING DOWN ON THE MID STATE AS TO OUR
WEST MEM AND PAH WFOS HAVE ALREADY ISSUED NUMEROUS SVR AND TOR
WARNINGS. AS A COLD FRONT CURRENTLY LOCATED OVER CENTRAL MISSOURI AND
NORTHERN ARKANSAS ADVANCES EASTWARD TOWARDS THE MID STATE...A SQUALL
LINE OF SVR THUNDERSTORMS OUT AHEAD OF THE FRONT WILL ENTER EXTREME
NORTHWEST MIDDLE TENNESSEE AROUND 10 PM...INTO THE BNA AREA SHORTLY
AFTER MIDNIGHT AND THE THUNDERSTORMS ACTIVITY WILL LEAVE THE
CUMBERLAND PLATEAU REGION AROUND 9 AM MONDAY MORNING. EXPECT TO
UPDATE THE ZONE PACKAGE LATER TONIGHT TO ADD WATCHES FOR SEVERE
WEATHER.
A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. TONIGHT AND EARLY
THIS MORNING IN THE HEAVIER STORMS SECTIONS OF THE MID STATE COULD
SEE AMOUNTS OF OVER TWO INCHES AND SOME LOCATIONS RECEIVING OVER
THREE INCHES OF PRECIPITATION.
AT THIS TIME NO CHANGES TO PREVIOUS FORECAST PACKAGE.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT AND EARLY
MONDAY.
&&
31
Hazardous weather outlook, May 30, 11:46 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT SUN MAY 30 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-311030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1246 PM CDT SUN MAY 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
DEEP UPPER TROUGH WILL SWING THROUGH THE REGION TONIGHT AND EARLY
MONDAY MORNING WHILE TAKING ON NEGATIVE TILT. A BAND OF SOUTHWESTERLY
60 MPH WINDS AT THE MID LEVELS WILL SPREAD ACROSS NORTHERN ARKANSAS
THIS AFTERNOON...AND ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS
TONIGHT. AT HIGHER LEVELS...THE PATTERN IS EXPECTED TO BECOME
INCREASINGLY DIFFLUENT. A SEVERE THUNDERSTORM COMPLEX IS EXPECTED TO
DEVELOP IN THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...THEN
MOVE EAST INTO MIDDLE TENNESSEE OVERNIGHT. THE MAIN PROBLEMS FROM THE
SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURSTS WINDS...LARGE HAIL
AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ONGOING SEVERE WEATHER IS LIKELY EARLY MONDAY MORNING.
MONDAY AFTERNOON THROUGH SATURDAY THE POTENTIAL FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY SUNDAY NIGHT.
BOYD
01
Event by event
42 thunderstorm wind, 4 flash flood, 3 hail, 3 lightning, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Benton
- When
- May 30, 8:55 PM CST to 9:00 PM CST
- Where
- Benton County, Camden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -88.100
Law enforcement reported trees down on U.S. Highway 70 just west of Camden.
Thunderstorm Wind, Houston
- When
- May 30, 9:00 PM CST to 9:05 PM CST
- Where
- Houston County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.283, -87.767
Law enforcement reported trees were blown down around the county.
Thunderstorm Wind, Humphreys
- When
- May 30, 9:00 PM CST
- Where
- Humphreys County, 14 mi S of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.883, -87.800
Trees were down at I-40 and Highway 13 (141 mile marker).
Thunderstorm Wind, Lewis
- When
- May 30, 9:00 PM CST to 9:05 PM CST
- Where
- Lewis County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.533, -87.500
Trees were down in several areas.
Thunderstorm Wind, Perry
- When
- May 30, 9:00 PM CST to 9:05 PM CST
- Where
- Perry County, Linden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.617, -87.850
Law enforcment reported trees were down in Linden.
Hail, Sumner
- When
- May 30, 9:16 PM CST
- Where
- Sumner County, 10 mi N of Gallatin
- Measured
- 1.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.550, -86.450
Ham operator reported hail on State Highway 52 in Mt. Vernon.
Thunderstorm Wind, Robertson
- When
- May 30, 9:40 PM CST
- Where
- Robertson County, 8 mi NE of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -86.783
Tree and power line down on a vehicle near intersection of Fish Road and Hatderry Road.
Funnel Cloud, Hickman
- When
- May 30, 9:43 PM CST
- Where
- Hickman County, 13 mi W of Centerville
- Reported by
- AIRPLANE PILOT
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Airplane pilot reported a funnel cloud.
Thunderstorm Wind, Dickson
- When
- May 30, 9:49 PM CST
- Where
- Dickson County, 10 mi N of Dickson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.233, -87.383
Trees down in Barton Creek area on Highway 48.
Thunderstorm Wind, Dickson
- When
- May 30, 10:10 PM CST
- Where
- Dickson County, Tennessee City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.100, -87.517
Trees and power were down.
Thunderstorm Wind, Dickson
- When
- May 30, 10:10 PM CST
- Where
- Dickson County, 3 mi E of Dickson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.083, -87.333
Trees and power lines were down.
Thunderstorm Wind, Hickman
- When
- May 30, 10:15 PM CST
- Where
- Hickman County, 13 mi NNE of Centerville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.950, -87.383
Weather spotter estimated wind gusts to be 55 kts or 63 mph.
Thunderstorm Wind, Cheatham
- When
- May 30, 10:15 PM CST
- Where
- Cheatham County, Ashland City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.283, -87.067
Tree fell on a house on Poplar Ridge Rd.
Thunderstorm Wind, Cheatham
- When
- May 30, 10:15 PM CST
- Where
- Cheatham County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.250, -87.083
Many trees down on Highway 249 and 251.
Thunderstorm Wind, Sumner
- When
- May 30, 10:20 PM CST
- Where
- Sumner County, Bethpage
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.483, -86.317
Ham radio report of trees down...with one tree on a house.
Hail, Williamson
- When
- May 30, 10:23 PM CST
- Where
- Williamson County, 1 mi W of Fairview
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.983, -87.133
Dime to penny size hail reported by trained spotter.
Thunderstorm Wind, Dickson
- When
- May 30, 10:25 PM CST
- Where
- Dickson County, Charlotte
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.183, -87.333
12 to 14 inch diameter trees were down on Highway 48.
Flash Flood, Davidson
- When
- May 30, 10:50 PM CST to May 31, 1:00 AM CST
- Where
- Davidson County, 3 mi W of Nashville
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Numerous flooding at Harding Place and Bellmeade Rd.
Thunderstorm Wind, Sumner
- When
- May 30, 10:50 PM CST
- Where
- Sumner County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.467, -86.467
Trees were blown down countywide.
Thunderstorm Wind, Wayne
- When
- May 30, 10:52 PM CST to 10:53 PM CST
- Where
- Wayne County, Clifton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.383, -88.017
Emergency Manager reported trees and power lines were down in Clifton. Newspaper article said some homes were damaged.
Thunderstorm Wind, Macon
- When
- May 30, 11:00 PM CST
- Where
- Macon County, Lafayette
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.517, -86.033
Sheriff's office reported a large tree limb was down.
Thunderstorm Wind, Lawrence
- When
- May 30, 11:00 PM CST
- Where
- Lawrence County, Mt Lebanon
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.250, -87.467
A few trees were blown down. Minor roof damage to one structure. A small garage lost a roof.
Thunderstorm Wind, Wayne
- When
- May 30, 11:02 PM CST to 11:10 PM CST
- Where
- Wayne County, 6 mi SW of Fairview
- Measured
- 80 kt (92 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.983, -87.767
Many homes, churches, farm buildings and businesses were damaged. Trees were blown down around the county. The greatest damage extended from around May Branch Loop near the Alabama State Line...extending 1/4 mile north of Highway 227...then east to 11/2 miles to the east side of Highway 13. There was damage reports from Fairview around Highway 13 and Highway 227. 47 houses and 8 mobile homes were damaged according to a newspaper article. One mobile home was completely destroyed and 8 homes had severe damage. The mobile home that was destroyed turned over and injured a woman. She was treated for broken bones. The Fairview Church of Christ had its roof torn off the foyer. McFall's Market, a community store located at the intersection of Highway 13 South and the Iron City Road, sustained heavy damage when the roof collapsed. 19 barns and outbuildings were destroyed.
Thunderstorm Wind, Lawrence
- When
- May 30, 11:05 PM CST
- Where
- Lawrence County, Loretto
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 35.083, -87.450
Downed trees in Loretto on many roads.
Thunderstorm Wind, Davidson
- When
- May 30, 11:10 PM CST
- Where
- Davidson County, 3 mi W of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.133, -86.883
Trees were down on Harding Rd.
Thunderstorm Wind, Dickson
- When
- May 30, 11:12 PM CST
- Where
- Dickson County, Burns
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.050, -87.317
Flash Flood, Dickson
- When
- May 30, 11:12 PM CST to May 31, 3:00 AM CST
- Where
- Dickson County, Charlotte
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Flooding along State Highway 46 in Dickson and Charlotte.
Thunderstorm Wind, Lawrence
- When
- May 30, 11:15 PM CST
- Where
- Lawrence County, 2 mi S of Lawrenceburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.217, -87.333
Thunderstorm Wind, Lawrence
- When
- May 30, 11:15 PM CST
- Where
- Lawrence County, Ethridge
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.317, -87.317
A mobile home was completely destroyed by straight line winds. The home has been at that location for 20 years.
Lightning, Macon
- When
- May 30, 11:15 PM CST
- Where
- Macon County, 3 mi SW of Red Boiling Spgs
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
A vacant mobile home was struck by lightning on King Hill Road and was declared a total loss.
Thunderstorm Wind, Lawrence
- When
- May 30, 11:20 PM CST
- Where
- Lawrence County, Iron City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.017, -87.583
Thunderstorm Wind, Maury
- When
- May 30, 11:20 PM CST to 11:46 PM CST
- Where
- Maury County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.583, -87.133
Sheriff's dept. reported trees down countywide.
Hail, Lawrence
- When
- May 30, 11:25 PM CST
- Where
- Lawrence County, Summertown
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.433, -87.300
Spotter reported quarter size hail.
Lightning, Williamson
- When
- May 30, 11:30 PM CST
- Where
- Williamson County, Franklin
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Lightning struck a 2-story brick home on Jones Parkway, just off Concord Rd. It caused a fire in the attic and to the roof, but there was no fire damage to the living space.
Thunderstorm Wind, Maury
- When
- May 30, 11:35 PM CST
- Where
- Maury County, 10 mi N of Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.767, -87.050
Large tree limbs were down in the Carter's Creek Pike area.
Thunderstorm Wind, Marshall
- When
- May 30, 11:44 PM CST
- Where
- Marshall County, Lewisburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.450, -86.800
Trees down north of Lewsiburg on Highway 99.
Thunderstorm Wind, Giles
- When
- May 30, 11:45 PM CST to 11:46 PM CST
- Where
- Giles County, 4 mi E of Minor Hill
- Measured
- 104 kt (120 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.050, -87.083
Straight line winds were estimated to be 115 to 120 mph. The path length of destruction was 1/2 mile wide and 3/4 of a mile long. A house was severely damaged with a roof blown off and a wall blown down. It was a brick frame house built in 1980. A 7 year-old girl was killed inside her grandparent's home, at 520 Tacketts Branch Road, when a wall collapsed on her. Several outbuildings were damaged. Numerous trees were uprooted and blown down.
Thunderstorm Wind, Giles
- When
- May 30, 11:45 PM CST
- Where
- Giles County, 6 mi SW of Pulaski
- Measured
- 85 kt (98 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.133, -87.100
Numerous large trees were blown down in the Anthony Hill area.
Thunderstorm Wind, Giles
- When
- May 30, 11:45 PM CST to 11:55 PM CST
- Where
- Giles County, South Portion
- Measured
- 80 kt (92 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 35.100, -87.017
The southern part of Giles County had 50 barns destroyed or damaged, 6 homes destroyed, 13 homes have 50% damage and 15 homes had 15% damage. Towns affected were mainly Minor Hill, Stella, Aspen Hill and Bryson.
Thunderstorm Wind, Marshall
- When
- May 30, 11:50 PM CST
- Where
- Marshall County, Chapel Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.633, -86.700
Spotter estimated wind gusts to be 70mph.
Thunderstorm Wind, Rutherford
- When
- May 31, 12:05 AM CST
- Where
- Rutherford County, Eagleville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.750, -86.650
Structural damage to Crosslin Supply Business Building in downtown Eagleville.
Thunderstorm Wind, Dekalb
- When
- May 31, 12:10 AM CST
- Where
- Dekalb County, 7 mi E of Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.967, -85.717
Tree down on U.S. Highway 70.
Thunderstorm Wind, Rutherford
- When
- May 31, 12:15 AM CST
- Where
- Rutherford County, Christiana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.717, -86.400
Winds were estimated to be around 60 mph with trees down.
Flash Flood, Dickson
- When
- May 31, 12:30 AM CST to 3:00 AM CST
- Where
- Dickson County, South Portion
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Streams out of banks in Southern Dickson County near I-40.
Flash Flood, Hickman
- When
- May 31, 12:30 AM CST to 3:00 AM CST
- Where
- Hickman County, North Portion
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Streams out of banks in Northern Hickman County near I-40.
Thunderstorm Wind, Coffee
- When
- May 31, 12:30 AM CST
- Where
- Coffee County, Tullahoma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.367, -86.233
Ham radio report of winds estimated to be around 60 mph. Newspaper article reported trees and power lines were down in Tullahoma, with the hardest hit area being in the Jackson Circle area of Tullahoma.
Thunderstorm Wind, Coffee
- When
- May 31, 12:30 AM CST to 12:45 AM CST
- Where
- Coffee County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.517, -86.067
Sheriff's dept. reported trees down countywide.
Lightning, Rutherford
- When
- May 31, 12:33 AM CST
- Where
- Rutherford County, Blackman
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Lightning struck a duplex at 2823 Blackman Road causing the roof and rear portion of the duplex to be engulfed in flames and smoke. A resident on the other side of the duplex had to be treated for smoke inhalation.
Thunderstorm Wind, Warren
- When
- May 31, 12:41 AM CST
- Where
- Warren County, 8 mi S of Mc Minnville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.567, -85.783
Large tree down on Highway 56.
Thunderstorm Wind, Pickett
- When
- May 31, 12:45 AM CST
- Where
- Pickett County, Byrdstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.567, -85.133
Trees and power lines were down in the southeast part of town.
Thunderstorm Wind, White
- When
- May 31, 12:50 AM CST
- Where
- White County, Doyle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.850, -85.500
Thunderstorm Wind, Grundy
- When
- May 31, 1:00 AM CST
- Where
- Grundy County, Pelham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.317, -85.883
911 center reported 2 trees were down.
Thunderstorm Wind, Warren
- When
- May 31, 1:00 AM CST
- Where
- Warren County, Mc Minnville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.683, -85.783
Sheriff's office reported a few trees were down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
- Tornadoes and Hail in Kentucky, May 30, 2004$320,000 · F2 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396236, 5396232, 5396233, 5396234, 5396235, 5395991, 5396150, 5395992, 5395993, 5395994, 5395995, 5395997, 5396148, 5396149, 5396069, 5396068, 5395996, 5396070, 5396154, 5396237, 5396160, 5396164, 5396080, 5396228, 5396071, 5396072, 5396074, 5396073, 5396227, 5396229, 5396077, 5396153, 5396078, 5396231, 5396082, 5396151, 5396162, 5396163, 5396226, 5396079, and more.